Flash Flood, Muskogee
- When
- July 2, 8:15 PM CST to 8:45 PM CST
- Where
- Muskogee County, Wainwright
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 35.620, -95.570
Heavy rain caused water to flow over secondary roads near Wainwright.
Heavy rain caused flash flooding across parts of east central and southest Oklahoma during the evening.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Heavy rain caused flash flooding across parts of east central and southest Oklahoma during the evening.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 2, 6:27 PM CST, 1 hour 48 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 727 PM CDT MON JUL 2 2007 .DISCUSSION... LET MOST OF THE FLASH FLOOD WATCH EXPIRE. IT APPEARS THAT THE UPPER WILL FINALLY START TO LOSE ITS GRIP ON THE FORECAST AREA AS IT SHIFTS SOUTHWEST. DID EXTEND THE WATCH FOR PUSHMATAHA ANE CHOCTAW COUNTIES AS THE GROUND THERE IS VERY SATURATED AND THE EFFECT OF THE UPPER LOW WILL STILL BE SEEN. && .PREV DISCUSSION... /ISSUED 349 PM CDT MON JUL 2 2007/ DISCUSSION... UPPER LOW HAS MOVED SOUTHWEST INTO NORTHERN TEXAS AND WILL CONTINUE TO MOVE SLOWLY SOUTHWEST AWAY FROM THE AREA OVER THE NEXT COUPLE DAYS. THIS SHOULD RESULT IN THE HEAVIEST NIGHTTIME AND EARLY MORNING RAINS REMAINING TO OUR SOUTH SO WILL GO AHEAD AND ALLOW THE FLASH FLOOD WATCH TO EXPIRE AT 7 PM. SCATTERED CONVECTION WHICH HAS FIRED THIS AFTERNOON WILL DIMINISH WITH THE LOSS OF HEATING. THIS CYCLE WILL REPEAT ITSELF OVER THE NEXT SEVERAL DAYS AS A MOIST UNCAPPED AIRMASS WILL REMAIN OVER THE AREA. THE GREATEST COVERAGE OF AFTERNOON CONVECTION WILL BE IN THE SOUTHERN PART OF THE FORECAST AREA WHERE MOISTURE WILL BE GREATEST AND WHERE TERRAIN WILL ALSO AID IN CONVECTIVE DEVELOPMENT. A WEAK FRONTAL BOUNDARY WILL APPROACH FROM THE NORTH WEDNESDAY NIGHT AND THURSDAY BEFORE WASHING OUT SOMEWHERE IN OUR VICINITY. THIS WILL ALSO HELP TO AID IN CONVECTIVE DEVELOPMENT EACH AFTERNOON. THE LATEST MODEL RUNS NOW DEPICT ANOTHER WEAKNESS IN THE RIDGE DEVELOPING IN THE SOUTHERN PLAINS BY THE WEEKEND INTO EARLY NEXT WEEK. THIS FITS WELL WITH WHAT THE PATTERN HAS BEEN THE PAST COUPLE MONTHS AND NECESSITATES REINSERTING POPS THROUGH THE ENTIRE FORECAST PERIOD. WILL KEEP POPS LOW FOR NOW AND WAIT AND SEE HOW THINGS EVOLVE OVER THE NEXT FEW DAYS. STAYED CLOSE TO GUIDANCE TEMPERATURES THE NEXT COUPLE DAYS WITH READINGS SLOWLY RETURNING TO NEAR NORMAL BY LATE IN THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... TUL 71 86 71 88 / 20 40 20 30 FSM 69 86 68 88 / 30 60 20 40 MLC 70 84 69 86 / 50 60 30 40 BVO 67 86 67 88 / 20 30 20 30 FYV 65 83 64 85 / 20 40 20 30 BYV 64 85 65 85 / 20 30 20 30 MKO 69 85 70 87 / 30 50 20 30 MIO 67 86 68 87 / 20 20 20 30 F10 69 83 69 86 / 30 50 20 40 HHW 71 84 70 84 / 60 70 40 60 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...FLASH FLOOD WATCH UNTIL 4 AM TUESDAY FOR OKZ049-OKZ053. AR...NONE. && SHORT TERM...17 LONG TERM....05
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
840 PM CDT MON JUL 2 2007
ARZ001-002-010-011-019-020-029-OKZ049-053>076-031000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
840 PM CDT MON JUL 2 2007
...MAJOR RIVER FLOODING OCCURRING ALONG THE CANEY...VERDIGRIS...
NEOSHO AND DEEP FORK RIVERS...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
FLASH FLOOD.
RISK...LIMITED.
AREA...SOUTHEAST OKLAHOMA.
ONSET...ONGOING.
THUNDERSTORMS WITH DANGEROUS LIGHTNING.
RISK...SIGNIFICANT.
AREA...SOUTHEAST OKLAHOMA.
ONSET...ONGOING.
DISCUSSION...
A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TONIGHT FOR FAR
SOUTHEAST OKLAHOMA. SEE /OKCFFATSA/ FOR DETAILS. IN ADDITION...MAJOR
RIVER FLOODING IS OCCURRING ACROSS PORTIONS OF NORTHEAST OKLAHOMA.
SEE /OKCFLSTSA/ AND /OKCFLWTSA/ FOR DETAILS.
THE UPPER LOW THAT HAS PLAGUED THE AREA FOR SEVERAL DAYS BRINGING
HEAVY RAINFALL HAS BEGUN TO SHIFT SOUTH OF THE AREA. THE THUNDERSTORM
ACTIVITY THIS EVENING HAS BEGUN TO DISSIPATE WITH THE LOSS OF
HEATING. ADDITIONAL RAIN AND THUNDERSTORMS HOWEVER WILL BE POSSIBLE
OVERNIGHT...MAINLY ACROSS SOUTHEAST OKLAHOMA IN CLOSER PROXIMITY TO
THE UPPER LOW.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
EMERGENCY MANAGERS AREAWIDE SHOULD CONTINUE TO MONITOR CONDITIONS
CLOSELY FOR THE POTENTIAL OF FLOODING AND BE PREPARED TO ENACT
LOCAL FLOOD PROCEDURES.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY THROUGH SUNDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
THE UPPER LOW WILL CONTINUE TO SLOWLY MOVE BACK TO THE SOUTHWEST
DURING THE EARLY PART OF THE WORK WEEK. WHILE THE FOCUS FOR HEAVY
RAIN POTENTIAL WILL BE FURTHER SOUTH WITH TIME...RAIN AND
THUNDERSTORM CHANCES WILL REMAIN ACROSS THE ENTIRE AREA INTO THE
WEEKEND. THE EFFECTS OF MAJOR RIVER FLOODING WILL CONTINUE ACROSS
NORTHEAST OKLAHOMA FOR AT LEAST SEVERAL MORE DAYS.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGERS SHOULD CONTINUE TO MONITOR CONDITIONS CLOSELY AS
FLOODING CONCERNS WILL CONTINUE AT LEAST THE NEXT FEW DAYS.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
418 PM CDT MON JUL 2 2007
OKZ076-022200-
LE FLORE OK-
418 PM CDT MON JUL 2 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 500 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
NORTHEASTERN LE FLORE
AT 418 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
WEST OF CAMERON...MOVING NORTH AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...SHADY POINT...CAMERON...PANAMA...
ROCK ISLAND...SPIRO...POCOLA...SCULLYVILLE AND BRADEN.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3508 9469 3504 9448 3534 9444 3532 9469The Tulsa radar (KINX), 62 km away, was scanning. The volume nearest the first event began at 02:14 UTC.
3 flash flood. Local standard time, as filed.
Heavy rain caused water to flow over secondary roads near Wainwright.
Heavy rain caused water to flow over secondary roads.
Heavy rain caused flooding resulting in a road to be closed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2007Every state in 2007This day in weather historyWarnings in Oklahoma, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 48159, 48162, 48163.